Wednesday, October 29, 2008

Next drug, please!

I went back to the doctor and requested to see a specialist - i.e. a psychiatrist - to discuss my medication issue. (You were right, Teendoc.) My appointment isn't til just before Christmas, but hopefully I'll get a call before then. I upped the dosage as I was instructed and started to experience intense itching all over and I even had a hive on my face. I've got a scar on my inside cheek from catching it between my teeth sometime during one of my many intense dreams. (Can't find a nightguard in the drugstores yet.) Once, I even batted DH away as he attempted to kiss me goodbye before he left for work. I was not a happy camper. And of course, the continuing non interest in sex. I went back down to my usual dose of 150 mg. And now, I have started waking up during the night all sweaty. Not oily sweaty where the bedding is soaked or anything, but still a bit sweaty.



She gave me a requisition for hormone testing just in case I'm starting to get MENOPAUSAL. After she picked herself off the floor from me kicking the chair out from beneath her..... just kidding. I thought about it though. You know, she told me she was concerned about my mental health, but I was never suicidal. Just between you and me, I betcha she's medicated. What with all those free samples and all. I used to work for doctors, they get tons of them. Being concerned about my total health, including a healthy sex life, should be a concern of a doctor, but I guess that only matters to men. One word - Viagra. For women? Nada. Yeah, I gave it the old college try anyway and it was like I wonder who DH is having sex with, it's not me cause I can't feel a thing. I wonder if porn stars feel like that, fake it til you hear cut and then go get a ham sandwich. Yep. Is that under the TMI category? Naah! We've got dildocam stories between us all.



So somehow during all this, she misunderstood that I had quit the Effexor entirely. No, you told me not to do that, it was something that I had to cut down slowly. She actually used the words "titrate down". Twice. Apparently, my face had the look of someone who understood that term. I assumed what it meant. She was quite happy to get me the referral though she did say the psych would probably just pick another medication like she would. He had better listen more, I tell you that. And yes, I know, talking to me can be a chore. I tend to be circular in my thought processes, though I do get to my point eventually. It's a lovely habit that allows me to experience more, mull things over more than some people, tolerate more but some may call it indecisive. Whatever. The Christmas season is coming and the "lights out" rainy weather that this lovely city has to offer is on its way, and I don't want to spend the winter contemplating my broke ass, childless, artistic self all winter. I've got a life to live.

Thanks for listening and if you have any assvice - please do impart your wisdom.

5 comments:

annacyclopedia said...

I have no assvice but the part about the ham sandwich made me laugh.

And there is no such thing as TMI, in my view.

Best of luck with all this. I hope there's a cancellation and you get in much sooner.

Portraits In Sepia said...

TMI is the very kind of information that makes life interesting.

luna said...

I hope they get your meds figured out soon.

I agree on the TMI issue, little tidbits like that make us laugh and think, and we need both of those things.

Natika said...

I finally hit rock bottom in life and went to the doc.
They put me on Pristiq 50mgs.
For me it has changed my life the first couple days. Now mind you, I haven't been on a ton of others. So far this is working. Hardly any side effects and I am sleeping well.

Good luck!

Teendoc said...

Sorry Deathstar that I've been so far behind in my blog reading. But I've not know Effexor to have a dose dependent itchy reaction as a side effect. Now the sweating is interesting as for some strange reason, I got it when I took the 75 mg XR capsules in combination (meaning 2 or 3) but not when I took the 150 mg XR capsule. Even now on 225 mg, by taking the 150 XR capsule and a 75 XR capsule, no sweating. But the smaller capsules=sweating. Makes no sense but I've seen it.

As far as the sex drive goes, if you really want to do something about it, some have added Wellbutrin just to block the sexual effects of the Effexor. There has also been a suggestion that taking arginine can help. And as I mentioned, some new studies have looked at both testosterone and viagra for combating antidepressant induced sexual dysfunction.

I also take high dose EPA (proven to help stabilize mood) in the form of Country Life Omega 3 Mood and this did add back some of the sexual feeling.

Hopefully what you can/should explain to your doctor is that you are looking for a psychopharmacologist...a psychiatrist who specializes in medication management.

Also, it goes without saying (though people rarely listen to me when I say it) that you should always combine medication with talk therapy. Medication should never be a stand alone. You also need behavioral strategies to help you effectively deal with the challenges you are facing. The way I explain it is that the meds take a drowning person and throws them a float, but the talk therapy is what helps the person swim back to shore. Hope this helps and makes sense!